Alert archive / Arizona / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 69, NWS Phoenix, AZ

September 8, 2004Yuma County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 8, 2004, 7:03 PM MST for Yuma County, Arizona. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2004, 7:03 PM MST (02:03 UTC)
Expired
Sep 8, 2004, 8:00 PM MST
In force
57 min
Issued by
NWS Phoenix, AZ
Area
Counties, with a storm outline in the text

County Yuma County, AZ

The radar

The Yuma radar (KYUX), 40 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPSR 090204
SVRPSR
AZC027-090300-
/X.NEW.KPSR.SV.W.0008.040909T0203Z-040909T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
703 PM MST WED SEP 8 2004

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
  THIS INCLUDES THE CITIES OF...YUMA...SOMERTON...MARTINEZ LAKE...
  GADSDEN...FORTUNA FOOTHILLS

* UNTIL 800 PM MST

* AT 657 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LIGURTA...OR ABOUT 8 MILES
  EAST OF FORTUNA FOOTHILLS...AND MOVING WEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ARABY...BLAISDELL...KINTER AND WELLTON.

DENSE BLOWING DUST IS POSSIBLE WITH THIS SEVERE STORM. VISIBILITIES
MAY BE REDUCED AT TIMES TO NEAR ZERO...MAKING FOR VERY DANGEROUS
DRIVING CONDITIONS. BE SURE TO SLOW DOWN IF DENSE BLOWING DUST IS
ENCOUNTERED AND LEAVE PLENTY OF ROOM BETWEEN YOU AND THE CAR AHEAD OF
YOU.

LAT...LON 3255 11478 3272 11472 3273 11458 3281 11453
      3285 11447 3297 11447 3302 11452 3302 11427
      3305 11426 3304 11406 3248 11408

$$

CJB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:30 PM MST, 3 hours 33 minutes earlier.

Area forecast discussion, Sep 8, 3:30 PM MST, 3 hours 33 minutes before
AZZ020>028-CAZ030>033-090545-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST WED SEP 8 2004

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE OVER THE AREA THE REST OF THE WEEK.
HIGHER HUMIDITY MEANS ISOLATED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS FOR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA THROUGH
THURSDAY...THEN CONFINED TO SOUTHEAST CALIFORNIA FRIDAY. DRIER AIR
FROM THE GREATER PHOENIX AREA EAST WILL GRADUALLY SPREAD WEST THROUGH
FRIDAY. THEN...DRIER AIR WILL SPREAD OVER THE ENTIRE AREA BY THE
WEEKEND...WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS LASTING INTO EARLY
NEXT WEEK. IT WILL ALSO BE HOTTER AGAIN BY THE WEEKEND. THE SOUTHERN
END OF A PACIFIC LOW PRESSURE SYSTEM WILL CAUSE TEMPERATURES TO DROP
BACK EARLY NEXT WEEK.

&&

.DISCUSSION...
TEMPERATURES WERE GENERALLY 1 OR 2 DEGREES LOWER IN SOUTH-CENTRAL
ARIZONA AND 3 TO 7 DEGREES LOWER IN SOUTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA AT MID AFTERNOON TODAY COMPARED WITH THE SAME TIME
YESTERDAY. DEW POINT TEMPERATURES WERE ABOUT THE SAME IN
SOUTH-CENTRAL ARIZONA...AND 20 TO 35 DEGREES HIGHER IN FAR SOUTHWEST
ARIZONA AND SOUTHEAST CALIFORNIA COMPARED WITH THE SAME TIME
YESTERDAY. WITH DRIER AIR EXPECTED TO CONTINUE IN THE GREATER PHOENIX
AREA...NORTH-CENTRAL AND NORTHWEST PINAL COUNTY...AND SOUTHERN GILA
COUNTY...WILL CONTINUE TO KEEP A DRY FORECAST FOR THIS AREA...WITH
ISOLATED SHOWERS AND THUNDERSTORMS FROM WESTERN MARICOPA COUNTY WEST
ACROSS SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA THROUGH THIS
EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE ALONG WITH
BLOWING DUST AND PRODUCE LOCALLY HEAVY RAIN.

ENOUGH MOISTURE IS EXPECTED TO REMAIN FOR A SLIGHT CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN SOUTHWEST ARIZONA
AND SOUTHEAST CALIFORNIA THURSDAY...THEN CONFINED TO SOUTHEAST
CALIFORNIA FRIDAY.

DRY AIR WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS WILL RETURN OVER THE
ENTIRE AREA BY THE WEEKEND. THE DRY AIR AND STRONG HIGH PRESSURE
ALOFT WILL BRING SOMEWHAT HOTTER WEATHER BY THE WEEKEND. THE
SOUTHERN END OF A PACIFIC LOW PRESSURE SYSTEM WILL CAUSE
TEMPERATURES TO DROP BACK EARLY NEXT WEEK.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.
CA...NONE.

&&

ELLIS

Nearby

Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.